MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXCC-I
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction clot observed in the return line.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot n159 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot n159 shows no trends.Trends were reviewed for complaint category, clot observed.No trends were detected for this complaint category.At the time of this report, the analysis of the photographs and smart card is still in process.A final report will be filed when the analysis is complete.(b)(4), (b)(6), 30 oct 2025.
 
Event or Problem Description
The customer contacted therakos to report blood clotting in the return line with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported they observed clots in the kit after more than 500 ml of whole blood had been processed.The clots were observed in the return line, centrifuge bowl, return bag, and filter.The ecp treatment was aborted and residual blood within the kit was not returned to the patient.The customer reported the patient was in stable condition.The customer stated they injected iv calcium into the collect line of the kit.The customer stated that the likely cause of the clotting was due to the injection of iv calcium.The customer will return photographs and the smart card for evaluation.
 
Additional Manufacturer Narrative
The customer returned photographs and the smart card for evaluation.The kit was not returned for evaluation.Review of the data on the smart card showed the occurrence of multiple alarm #16: collect pressure, and multiple alarm #17: return pressure alarms for pressure above the upper limit that occurred during a treatment which was not able to be completed.There were no alarms that occurred during the prime.Review of the customer provided photographs confirmed the presence of clots within the kit.The photographs showed blood solids in the filter, return bag, centrifuge bowl and collect line of the kit.The clots within the kit would have caused the alarm #16: collect pressure and alarm #17: return pressure alarms.Section 5-26 of the cellex operators manual (1470619_rev03) for use with software 5.7 on anticoagulant states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." the root cause for the clots overserved could not be determined based on the available information.No further action is required at this time.This investigation is now complete.(b)(4).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key23428457
Report Number3036773437-2025-00008
Device Sequence Number18205978
Product Code LNR
UDI-Device Identifier00705030000029
UDI-Public(01)00705030000029(10)N159(17)260901
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue NumberCLXCC-I
Device Lot NumberN159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown